5 doctors weighed in:

Does Prilosec OTC cause hair loss? I am supposed to take Prilosec OTC daily for barretts esophagus. I read one of the side effects may be hair loss. I work as a model and don't want to lose any hair. What do you think the odds are of this side effect? Is

5 doctors weighed in
Dr. Tracy Berg
Surgery
3 doctors agree

In brief: Barrett's esophagus

Barrett's is serious and needs treatment and monitoring.
It is considered a pre-cancer condition. Hair loss, if and when it occurs is also treatable. So stay healthy, take your medications, stay in touch with your doc, continue working. Be well.

In brief: Barrett's esophagus

Barrett's is serious and needs treatment and monitoring.
It is considered a pre-cancer condition. Hair loss, if and when it occurs is also treatable. So stay healthy, take your medications, stay in touch with your doc, continue working. Be well.
Dr. Tracy Berg
Dr. Tracy Berg
Thank
Dr. Joy Jackson
Family Medicine
1 doctor agrees

In brief: I

I have quite a few patients on Prilosec and none have ever reported hair loss as a side effect.
The detrimental effects of barrett's esophagus far outweigh any possibility of hair loss from Prilosec in my opinion. Also if the hair loss does occur it will probably be minimal or start out that way, in which case you can discontinue it. Best of luck.

In brief: I

I have quite a few patients on Prilosec and none have ever reported hair loss as a side effect.
The detrimental effects of barrett's esophagus far outweigh any possibility of hair loss from Prilosec in my opinion. Also if the hair loss does occur it will probably be minimal or start out that way, in which case you can discontinue it. Best of luck.
Dr. Joy Jackson
Dr. Joy Jackson
Thank
Get help from a real doctor now
Dr. Christopher Crosby
Board Certified, Dermatology
12 years in practice
93K people helped
Continue
108,000 doctors available
Read more answers from doctors